See Alike in...

Alike App

Browser

MKB

583d

I've had unexplainable dips in mood since I was about 11. in 2020 I was told by a university nurse that I have anxiety and so was prescribed sertraline. Two years passed and the meds helped to a certain extent, but I started to notice that they had no effect in the week/s leading up to my period. I spoke to a doctor and pushed for a PMDD diagnosis - I got this eventually and they could only suggest increasing the dose of sertraline during the time that my mood drops. I didn't want to do this and so I started having Zoladex implants every 4 weeks. I know that I was misdiagnosed with anxiety and I wish I had never started taking antidepressants. Every time my PMDD flared they just increased the dosage of sertraline and then the next month it had no effect - the cycle continued. I'm now finding it so hard to start the process of weaning off the meds as I haven't been stable for 6+ months'. I was diagnosed with PMDD six months ago and have been taking Zoladex for 5 of those. I spoke to a doctor a few months ago about the possibility of having ADHD. He told me it sounds like I absolutely do but suggested I didn't push for a diagnosis, as I'm 23 and therefore unlikely to get any extra support (I am no longer in education). I understand now that my mental illness is a combination of ADHD and PMDD - not anxiety as I was originally told I had. these conditions massively affect my life and functioning as a person, and so I have a new plan for my medical pursuit: 1. wean off sertraline 2. stop taking Zoladex (side effects are intense) 3. start taking a low dose of sertraline the week before my period (for PMDD symptoms) 5. get an official ADHD diagnosis and start taking meds. not really sure why I'm putting this here but I feel like I need a place to keep this whilst it's somewhat coherent in my mind.

    • BoneDustWoman

      583d

      *hugs* It sounds like you've got a good plan!

      • MKB

        583d

        @BoneDustWoman thank you 🧡 now just need to put it into action x

☝ This content is generated by our users and it is not a substitute for professional medical advice. Please consult with your physician before making any medical decision

Thank you! Your submission has been received!
Oops! Something went wrong while submitting the form.

Want to chat or share? Download the Alike app now and get complete access to Alike.health's unique features.

Find people who are
experiencing a similar
medical reality

100% Free
100%
Free

Download Alike for the full experience

JOIN

View All

Bupropion

night sweats

paranoid

Valium

sertraline

palpitations

Anxiety (Including GAD)

Depression

palpitations

Depression

Valium

Bupropion